PDA

View Full Version : I'm trying to come off Seroxat



otis
09-08-06, 10:14
Hi all

I would like a bit of advice/reasurance.
I have started to gradually come off seroxat 20mg. I have been on it since 1999 and now want to come off as i would like to try for a family. The doctor has put me on on to the liquid in order to taper gradually. I have only been on the liquid since fri and i am feeling crap!! She has put me down to 16mg/8ml of the liquid and i have been fine up until yesterday when i burst into tears at work for no reason. Today i also feel very teary and emotional but also feel very sick and dizzy light headed. Is this normal even though i am reducing gradually? The doctor has told me to stay on this dose for 2 weeks then gradually go down 2mg/1ml every two weeks. Will these symptons get worse the less seroxat i take?

What happens when i am not taking seroxat anymore - will i get depressed and anxious/panicky again? i am really flipping myself out about this.

Seroxat has not been a problem for me when i take 20mg. I would love to take it for the rest of my life as i feel normal on it, but i know i need to come off it really.

Can anyone comfort me?

jodie x

Silly Blonde
09-08-06, 12:06
It will get better! I'm trying to come off mirtazapine for the same reason as you!!! Only thing is - my psych doesn't sound as good as your doc though - I never realised that these things come in liquid form, so I dropped from 45 to 30mg, then 30mg to 15mg (over a few months) - but then nothing!! Totally cold turkey!! BIG MISTAKE!!!

I feel really sick when I wake up and the nausea stays with me all day - with really bad tummy ache and back ache.

So keep doing what your doing - it doesn't matter how long it takes, just keep at it. I've only been on mine for 18 months, so you really need to take it slowly!

Your doc seems to know what he/she is doing (more than I can say for mine!!) so listen to them and keep it up!! If you do it slowly, you shouldn;t get a flare up of old symptoms - but you might get some withdrawal symptoms. But do remember that just coming off them will make you anxious - so just go with the flow and think of the future!!

Take care

SB xx

Suzi26
09-08-06, 23:30
Hi Jodie im doing the same thing. But for 2 years have been taking 20mg every other day which has been fine. Started the liquid and hated it it made me vomit and i dint feel right. Went to the doc today and told him i want a baby he said will be no harm to the child! and its safe to carry on, but still dont want to be addicted to seroxat. He has started me on 10mg citalopram everyday. Just started today at 7 pm and feel fine!! so far just worried how i will feel tomorrow. The feelings of tearfulness and feeling dizzy are all normal, i get severe headache sickness sweating shakiness and myhead feels like when i turn it lags behind, it almost makes you feel like crying and screaming as the feeling is so horrible.
Hope this helps lets stay in touch and help each other
I live in London how about you ? Suzi xx

otis
10-08-06, 09:35
Thanks so much for the replys both - i am definately going to try and stay on this plan - it will be worth it!!

suzi - i would love to stay in touch - pm me ur email address. I live in surrey so not too far from you!!!

jx

buxy99
17-08-06, 12:11
anyone trying to get off an ssri please do not do alternate days this m,akes withdrawal worse and more protracted,as for seroxat withdrawal the best site i have found is paxilprogress,full of great advice to weaning and staying off.

chop
19-08-06, 09:03
I just wanted to add that I went cold turkey off paxil (one of the worst to come off apparently) and a mate went cold turkey on zoloft and neither of us had withdrawls that we noticed so not everyone has them.

Just had to add that.

Paul

Learning to under react

jueh1971
19-08-06, 09:16
HI there
Ive been on and off Seroxat 3 times in the last 10 years and each time i came off i didnt have any withdrawal whatsoever, and i did alternate days. Seroxat was fantastic for me, it really worked . Im not on meds now but i still have panic attacks and severe anxiety symtoms, for me Seroxat just took panic attacks away temporarily. When i started to have them again in Jan of this year i decided to do it without meds, not been easy but getting there slowly.
Godd luck to you.
Julie

otis
25-08-06, 10:15
Thanks Julie

thats another reason why i am coming off them - because they only stop the panick sometimes now and not all the time. finding it quite difficult at the mo coming off them - down to 14mg a day instead of 20mg so far.

how do u manage the panick and anxiety without meds?

Jack 22
09-06-09, 16:22
HI All, Ive been on seroxat 30mg for about a month now, no longer have anxiety, panic attacks social shyness and my many years of depression is diluting somewhat.... but it does have its side affects too, anger at times, severe nightmares and loss of apetite. I eventually want to get better naturally as I feel im stuck in a haze everyday and that im not my true self while on this medication...Is that too much to ask though? I have that fear about the withdrawl and am sceptical about whether my anxiety, depression etc will return over time! I wud appreciate anyones opinions, experiences and so forth..tanx:smile:

http://www.nomorepanic.co.uk/images/misc/progress.gif

RosiPossum
03-10-09, 10:31
Hi Jodie,
I'm on the liquid dose too. Down to 3mg but the problems have really kicked in :(
Best of luck with coming off it, I hope you feel better soon,
Rosi

ash1807
03-10-09, 12:08
Hi Otis,
I have succesfully come off Seroxat. One thing you do NOT do is either cold-turkey or doing alternate days. The half life of Seroxat will make it almost impossible without severe withdrawals.

Just taer no more than 10% at a time. Always get stable at the new dose before going down further. This is not a race, ther slower the better

Please free to email me or pm.

Best of luck - This can be done !

JohnLuke300
03-10-09, 12:24
I intend to take myself off Seroxat/Paroxetine soon, I have spoken to my GP and the decision is in my hands. After reading many of the posts on the subject it looks like I'm in for some fun. :D

andrea thompson
08-10-09, 01:03
hi hon, i started taking seroxat about 9 years ago for depression, panic, anxiety. i had a baby 3 years ago and all fine.. about 1 year ago i reduced to 20mg, i didnt really feel any different but put this down to being so happy being a mum. about three months ago reduced to 15mg then gradually down to 10mg then 10mg every couple of days... havent had any now for 5 days....all has been well... but i having some personal probs at mo... and all the old feelings have returned... i going to try to deal with my stuff without seroxat.... my advice would be if you are in good spirits with lots of plans then now is a good time to try life without seroxat... good luck hon.x x

andrea thompson
08-10-09, 01:07
hi hon, just give it time, it will take a while to overcome your probs, dont put yourself under too much pressure... good luck x x

julieannboo
21-03-10, 20:51
Hi all

I would like a bit of advice/reasurance.
I have started to gradually come off seroxat 20mg. I have been on it since 1999 and now want to come off as i would like to try for a family. The doctor has put me on on to the liquid in order to taper gradually. I have only been on the liquid since fri and i am feeling crap!! She has put me down to 16mg/8ml of the liquid and i have been fine up until yesterday when i burst into tears at work for no reason. Today i also feel very teary and emotional but also feel very sick and dizzy light headed. Is this normal even though i am reducing gradually? The doctor has told me to stay on this dose for 2 weeks then gradually go down 2mg/1ml every two weeks. Will these symptons get worse the less seroxat i take?

What happens when i am not taking seroxat anymore - will i get depressed and anxious/panicky again? i am really flipping myself out about this.

Seroxat has not been a problem for me when i take 20mg. I would love to take it for the rest of my life as i feel normal on it, but i know i need to come off it really.

Can anyone comfort me?

jodie x


jodie,

hope that it gets better i too have been on seroxat since 1999. i am scared to come off because of the withdrawal effects.

take it easy.